Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 25, 2000, 2:15 AM EDT for Raleigh County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2000, 2:15 AM EDT (06:15 UTC)
- Expired
- May 25, 2000, 2:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WUUS51 KRLX 250616 SVRCRW WVC081-250645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 215 AM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RALEIGH COUNTY IN WEST VIRGINIA... * UNTIL 245 AM EDT... * AT 215 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF BECKLEY... MOVING SOUTHEAST AT 30 MPH. * SOME COMMUNITIES WHICH MAY BE AFFECTED BY THIS STORM ARE... SHADY SPRING... COAL CITY... <<< CALL TO ACTION >>> DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS .END/TRM N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:10 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 24, 11:10 PM EDT, 3 hours 5 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-250830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1110 PM EDT WED MAY 24 2000 WILL DO A QUICK UPDATE FOR THIS EVENING FOR THE OVERNIGHT HOURS. SEVERE STORMS ENDING ACROSS CWA...WILL KEEP POPS IN FOR TONIGHT AS SHOWERS ARE NOT COMPLETELY OVER. WILL MENTION WORDING AS APPROPRIATE FOR ENDING POPS BY DAWN. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / JAS
In the hours before
Local storm report, May 24, 8:32 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
833 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BRIDGEPORT WV 1.75 INCH HAIL
05/24/00 HARRISON REPORTED BY MOTORIST ON
INTERSTATE 79
0550 PM TYGART JCT WV .88 INCH HAIL
05/24/00 BARBOUR LARGEST WAS THE SIZE OF
NICKELS.
0610 PM MONTROSE WV .75 INCH HAIL
05/24/00 RANDOLPH
0700 PM SHINNSTON WV .88 INCH HAIL
05/24/00 HARRISON
0708 PM MEADLAND WV .75 INCH HAIL
05/24/00 TAYLOR
0708 PM ROSEMONT WV .75 INCH HAIL
05/24/00 TAYLOR
0725 PM ARDEN WV .75 INCH HAIL
05/24/00 BARBOUR
0825 PM MERCERVILLE OH .75 INCH HAIL
05/24/00 GALLIA
NLocal storm report, May 24, 8:50 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
850 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM GLENWOOD WV 1 INCH HAIL
05/24/00 MASON
NLocal storm report, May 24, 9:58 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
958 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BRIDGEPORT WV 1.75 INCH HAIL
05/24/00 HARRISON REPORTED BY MOTORIST ON
INTERSTATE 79
0550 PM TYGART JCT WV .88 INCH HAIL
05/24/00 BARBOUR LARGEST WAS THE SIZE OF
NICKELS.
0610 PM MONTROSE WV .75 INCH HAIL
05/24/00 RANDOLPH
0700 PM SHINNSTON WV .88 INCH HAIL
05/24/00 HARRISON
0708 PM MEADLAND WV .75 INCH HAIL
05/24/00 TAYLOR
0708 PM ROSEMONT WV .75 INCH HAIL
05/24/00 TAYLOR
0725 PM ARDEN WV .75 INCH HAIL
05/24/00 BARBOUR
0825 PM MERCERVILLE OH .75 INCH HAIL
05/24/00 GALLIA
0840 PM GLENWOOD WV 1 INCH HAIL
05/24/00 MASON
0905 PM SCOTT DEPOT WV WIND DAMAGE
05/24/00 PUTNAM LARGE TREES DOWN AND
SIDING BLOWN OFF HOUSE,
POWER OUT.
0930 PM SOUTH CHARLESTON WV WIND DAMAGE
05/24/00 KANAWHA TREES DOWN ALONG KANAWHA
TURNPIKE
NNNNLocal storm report, May 24, 11:46 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1146 PM EDT WED MAY 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BRIDGEPORT WV 1.75 INCH HAIL
05/24/00 HARRISON REPORTED BY MOTORIST ON
INTERSTATE 79
0550 PM TYGART JCT WV .88 INCH HAIL
05/24/00 BARBOUR LARGEST WAS THE SIZE OF
NICKELS.
0610 PM MONTROSE WV .75 INCH HAIL
05/24/00 RANDOLPH
0700 PM SHINNSTON WV .88 INCH HAIL
05/24/00 HARRISON
0708 PM MEADLAND WV .75 INCH HAIL
05/24/00 TAYLOR
0708 PM ROSEMONT WV .75 INCH HAIL
05/24/00 TAYLOR
0725 PM ARDEN WV .75 INCH HAIL
05/24/00 BARBOUR
0825 PM MERCERVILLE OH .75 INCH HAIL
05/24/00 GALLIA
0840 PM GLENWOOD WV 1 INCH HAIL
05/24/00 MASON
0905 PM SCOTT DEPOT WV WIND DAMAGE
05/24/00 PUTNAM LARGE TREES DOWN AND
SIDING BLOWN OFF HOUSE,
POWER OUT.
0920 PM CHARLESTON WV .88 INCH HAIL
05/24/00 KANAWHA ON WALTERS RD JUST OFF RT
119
0930 PM SOUTH CHARLESTON WV WIND DAMAGE
05/24/00 T KANAWHA TREES DOWN ALONG KANAWAH
TURNPIKE
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 32 min |
| May 24, 9:09 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 36 min |
| May 24, 9:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| May 24, 9:44 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 36 min |
| May 24, 9:53 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 32 min |
| May 24, 10:10 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 35 min |
| May 24, 10:27 PM EDT | Tornado Warning | RLX | Fayette | 18 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.